Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Detectable VL after 3 mos
May 3, 2005

I started treatment (Sustiva/Truvada) on 1/28/05 after being poz for 3.5 years. My starting numbers were Tcel 294 & VL 410,800. 1/31- Tcel 294 & VL 21,814 2/28 -Tcel 476 & VL 220 4/18 -Tcel 732 & VL 1,370

While I am thrilled to see my T's back at 700's and feel great with an easy 2-pill regimin...should I be concerned that the VL has gone up (blip/lab issues)? I have no resistances based on 2001 labs, so my doc wants to watch this closely - with more labs in a week. Could I just move along with VL in 1,000's or is it necessary to switch treatment to get VL down to under 50 ? Would a switch of pills be more likely a complicated one?

Response from Dr. Pierone

This increase in viral load may be an anomaly or a signal of early regimen failure. Close follow up with monitoring of the viral load trend should provide the answer sooner rather than later. If this was simply a glitch, then the viral load will resume the downward course to become undetectable. If the viral load continues to remain at this level or increases, then a resistance test should be done to see what is happening before deciding on the best response. I assume that adherence has not been an issue. Let us know how things turn out. Thanks for posting.



Previous
Proposals to Cure HIV Research
Next
Starting Treatment and needed vaccinations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement